Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 452, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 9, 2017, 8:37 PM CDT for Cherokee County, Muskogee County, Wagoner County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2017, 8:37 PM CDT (01:37 UTC)
- Expired
- Oct 9, 2017, 9:16 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherokee County, OK, Muskogee County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 46 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 2:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
166 WUUS54 KTSA 100137 SVRTSA OKC021-101-145-100230- /O.NEW.KTSA.SV.W.0452.171010T0137Z-171010T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 837 PM CDT MON OCT 9 2017 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Southeastern Wagoner County in northeastern Oklahoma... Southwestern Cherokee County in east central Oklahoma... Northeastern Muskogee County in east central Oklahoma... * Until 930 PM CDT * At 837 PM CDT, a severe thunderstorm was located 3 miles south of Tullahassee, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Muskogee... Fort Gibson... Okay... Hulbert... Porter... Taft... Tullahassee... Sequoyah State Park... Lost City... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3568 9550 3584 9558 3604 9510 3577 9498 TIME...MOT...LOC 0137Z 249DEG 32KT 3579 9546 HAIL...0.75IN WIND...60MPH $$
2 follow-up statements
950 WWUS54 KTSA 100153 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 853 PM CDT MON OCT 9 2017 OKC021-101-145-100230- /O.CON.KTSA.SV.W.0452.000000T0000Z-171010T0230Z/ Wagoner OK-Cherokee OK-Muskogee OK- 853 PM CDT MON OCT 9 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SOUTHEASTERN WAGONER...SOUTHWESTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES... At 853 PM CDT, a severe thunderstorm was located over Fort Gibson, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Muskogee... Fort Gibson... Okay... Hulbert... Tullahassee... Sequoyah State Park... Lost City... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3570 9538 3587 9545 3604 9510 3577 9498 TIME...MOT...LOC 0153Z 250DEG 33KT 3582 9526 HAIL...<.75IN WIND...60MPH $$
586
WWUS54 KTSA 100216
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
916 PM CDT MON OCT 9 2017
OKC021-101-145-100226-
/O.CAN.KTSA.SV.W.0452.000000T0000Z-171010T0230Z/
Wagoner OK-Cherokee OK-Muskogee OK-
916 PM CDT MON OCT 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAGONER...
SOUTHWESTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern and east central Oklahoma.
LAT...LON 3570 9538 3587 9545 3604 9510 3577 9498
TIME...MOT...LOC 0216Z 249DEG 32KT 3589 9502
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 6:38 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 9, 6:38 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 638 PM CDT Mon Oct 9 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered thunderstorms will affect the northeast Oklahoma over the next few hours. While showers and thunderstorms will impact the western Arkansas later this evening and possibly overnight as a cold front moves through the area. Strong gusty northwest winds and stratus are expected to move into the region behind the front overnight and continuing into Tuesday. Went with ceilings around 2500 ft at the TAF sites, however lower ceilings are a definite possibility. && .PREV DISCUSSION... /Issued 310 PM CDT Mon Oct 9 2017/ DISCUSSION... Scattered thunderstorms are expected to develop over the next couple of hours in the vicinity of a cold front that is now pushing through central Oklahoma as the cap weakens. The airmass across eastern Oklahoma has become increasingly unstable this afternoon as low level moisture surges into the region with surface dew points now in the the lower 60s to lower 70s. This has resulted in surface based cape values in the 1500 to 2500 j/kg range. Deep layer shear continues to strengthen this afternoon as a mid-level low begins to move out of the rockies and into the plains. With that said, some of the storms could become strong to severe this afternoon and into the evening hours as the cold front moves into the region. While large hail and damaging winds will be the main concern, there is a tornado threat across northeast Oklahoma late this afternoon and early evening across northeast Oklahoma as the associated surface low moves into the area. The threat for severe weather will diminish later this evening as the storms push east into the less favorable atmosphere. The overall chance of showers will end later tonight into Tuesday morning as cold front shifts to the east of the area and the mid-level pushes of to the northeast of the area. Temperatures will be considerably cooler on Tuesday behind the front with highs only in the 50s and 60s under mostly cloudy skies. Temperatures will rebound late in the week and into the weekend as the low level flow becomes southerly in advance of the next storm system to affect the area as we move into Saturday night into Sunday. Will continue low end showers and thunderstorm chances with this frontal boundary. && .PRELIMINARY POINT TEMPS/POPS... TUL 89 51 59 42 / 30 80 10 0 FSM 92 63 66 46 / 10 60 20 0 MLC 92 54 64 44 / 10 60 10 0 BVO 87 50 56 39 / 60 80 20 0 FYV 87 60 60 42 / 10 60 20 0 BYV 88 62 64 43 / 10 40 20 10 MKO 90 54 61 43 / 20 60 10 0 MIO 86 52 55 41 / 20 80 20 0 F10 90 52 61 43 / 20 60 10 0 HHW 93 58 69 47 / 10 50 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...10
Hazardous weather outlook, Oct 9, 4:47 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 447 PM CDT Mon Oct 9 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 447 PM CDT Mon Oct 9 2017 ...SEVERE WEATHER EXPECTED LATE THIS AFTERNOON AND INTO THIS EVENING ACROSS NORTHEAST OKLAHOMA... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late this Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Mainly along and north of Interstate 44. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Mainly northeast Oklahoma. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Mainly northeast Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Mainly northeast Oklahoma. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...West of Highway 75 in eastern Oklahoma. ONSET...Mainly after Midnight. DISCUSSION... There is an elevated risk of severe storms across northeast Oklahoma late this afternoon and into the evening. Large hail to 2 inches in diameter, damaging winds to 65 mph, and isolated tornadoes will be possible. There is a limited risk of severe storms over the remainder of eastern Oklahoma. Scattered thunderstorms are developing late this afternoon ahead of a cold front along and north of I-40. Storm coverage will be more isolated along the front south of I-40. Increasing wind shear ahead of an upper storm system, combined with increasing instability as moisture streams north ahead of the front, will yield an environment sufficient to support discrete rotating storms during the late afternoon and evening hours. Low level shear will be weak initially, but will strengthen during the early evening hours. Thus, any sustained rotating storms could produce a tornado during the early evening. Storms are expected to weaken as they approach the Arkansas border by late evening as they encounter a more stable environment. The stronger thunderstorms will produce very heavy rainfall with rainfall rates of around 1 inch per hour. Some areas across northeast Oklahoma could see multiple rounds of thunderstorms this evening which will lead to locally heavy rainfall amounts of 2 to 4 inches. This could lead to flooding of low lying areas. Strong northwest winds, with gusts to 35 mph, will enter northeast Oklahoma after midnight tonight. The strongest winds will be confined to areas west of US highway 75. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...High Wind Potential. WEDNESDAY through FRIDAY...No Hazards. SATURDAY and SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A cold front will approach the region this upcoming weekend, bringing another chance for showers and thunderstorms. The severe weather risk appears minimal at this point based on the latest data. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 9, 7:37 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
737 PM CDT MON OCT 9 2017
OKZ055-056-100130-
Nowata OK-Washington OK-
737 PM CDT MON OCT 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON AND NORTHERN
NOWATA COUNTIES UNTIL 830 PM CDT...
At 737 PM CDT, a strong thunderstorm was located 4 miles east of
Dewey, moving northeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Bartlesville... Dewey...
South Coffeyville... Copan...
Lenapah... Wann...
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
LAT...LON 3686 9545 3670 9600 3687 9600 3700 9577
3700 9555
TIME...MOT...LOC 0037Z 233DEG 15KT 3682 9586
69Special weather statement, Oct 9, 7:37 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
737 PM CDT MON OCT 9 2017
OKZ060-065-066-100100-
Tulsa OK-Okmulgee OK-Okfuskee OK-
737 PM CDT MON OCT 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR OKMULGEE...SOUTH CENTRAL TULSA
AND EAST CENTRAL OKFUSKEE COUNTIES UNTIL 800 PM CDT...
At 737 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Mounds to 5 miles south of
Okmulgee State Park. Movement was northeast at 30 mph.
Dime size hail will be possible with these storms.
Locations in or near the path include...
Okmulgee... Morris...
Beggs... Schulter...
Grayson... Preston...
Okmulgee State Park... Bald Hill...
Liberty... Hectorville...
This includes Interstate 40 in Oklahoma between mile markers 225 and
228.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern and east central Oklahoma.
LAT...LON 3586 9608 3586 9603 3587 9603 3590 9582
3586 9582 3585 9581 3551 9584 3541 9622
TIME...MOT...LOC 0037Z 245DEG 24KT 3582 9602 3553 9607Special weather statement, Oct 9, 7:59 PM CDT, 38 minutes before
Special Weather Statement National Weather Service Tulsa OK 759 PM CDT MON OCT 9 2017 OKZ060-061-100115- Tulsa OK-Rogers OK- 759 PM CDT MON OCT 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS AND NORTHEASTERN TULSA COUNTIES UNTIL 815 PM CDT... At 759 PM CDT, a strong thunderstorm was located over Owasso, moving northeast at 50 mph. Dime size hail will be possible with this storm. Locations in or near the path include... Northern Tulsa... Claremore... Owasso... Catoosa... Collinsville... Sperry... Oologah... Turley... A severe thunderstorm watch remains in effect until 1000 PM CDT for northeastern Oklahoma. LAT...LON 3616 9584 3628 9598 3650 9572 3640 9554 TIME...MOT...LOC 0059Z 223DEG 43KT 3628 9584
Special weather statement, Oct 9, 8:01 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
801 PM CDT MON OCT 9 2017
OKZ066-067-070-100130-
Muskogee OK-Okmulgee OK-Wagoner OK-
801 PM CDT MON OCT 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 830 PM
CDT...
At 801 PM CDT, a strong thunderstorm was located 4 miles north of
Morris, moving northeast at 45 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Okmulgee... Haskell...
Morris... Porter...
Taft... Boynton...
Bald Hill... Wainwright...
Summit... Redbird...
Jamesville... Eram...
Choska...
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern, northeastern and east central Oklahoma.
LAT...LON 3570 9598 3596 9556 3566 9540 3555 9576
3555 9582 3553 9582 3550 9592
TIME...MOT...LOC 0101Z 241DEG 38KT 3567 9585Special weather statement, Oct 9, 8:24 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Tulsa OK 824 PM CDT MON OCT 9 2017 OKZ056-057-061-062-100230- Craig OK-Rogers OK-Nowata OK-Mayes OK- 824 PM CDT MON OCT 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHEASTERN ROGERS...NORTHERN MAYES AND SOUTHEASTERN NOWATA COUNTIES UNTIL 930 PM CDT... At 824 PM CDT, a strong thunderstorm was located near Chelsea, moving east at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Vinita... Chelsea... Langley... Ketchum... Bluejacket... Disney... Big Cabin... Pensacola... New Alluwe... Cherokee State Park... White Oak... Bushyhead... This includes Interstate 44 between mile markers 267 and 292. A severe thunderstorm watch remains in effect until 1000 PM CDT for northeastern Oklahoma. LAT...LON 3645 9554 3668 9555 3683 9500 3646 9501 TIME...MOT...LOC 0124Z 253DEG 22KT 3657 9546 69
Special weather statement, Oct 9, 8:31 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Tulsa OK 831 PM CDT MON OCT 9 2017 OKZ067-068-070-100215- Muskogee OK-Cherokee OK-Wagoner OK- 831 PM CDT MON OCT 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER... SOUTHWESTERN CHEROKEE AND NORTHERN MUSKOGEE COUNTIES UNTIL 915 PM CDT... At 831 PM CDT, a strong thunderstorm was located over Taft, moving east at 35 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Muskogee... Fort Gibson... Haskell... Okay... Porter... Taft... Tullahassee... Sequoyah State Park... Jamesville... Choska... A severe thunderstorm watch remains in effect until 1000 PM CDT for northeastern and east central Oklahoma. LAT...LON 3564 9560 3581 9568 3601 9520 3576 9508 TIME...MOT...LOC 0131Z 249DEG 32KT 3576 9556
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:15 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 35 min |
| Oct 9, 7:18 PM CDT | Special Weather Statement | TSA | Rogers | 27 min |
| Oct 9, 7:37 PM CDT | Special Weather Statement | TSA | Okmulgee | 23 min |
| Oct 9, 7:59 PM CDT | Special Weather Statement | TSA | Rogers | 16 min |
| Oct 9, 8:01 PM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Oct 9, 8:24 PM CDT | Special Weather Statement | TSA | Craig | 66 min |
| Oct 9, 8:31 PM CDT | Special Weather Statement | TSA | Wagoner | 44 min |
| Oct 9, 8:44 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.